Alert archive / Tennessee / Special Weather Statements in 2011
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 9, 2011, 2:47 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 2:47 AM CDT (07:47 UTC)
- Expired
- Aug 9, 2011, 3:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
Counties Lawrence County, TN, Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 155 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1107 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
407
WWUS84 KOHX 090747
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 AM CDT TUE AUG 9 2011
TNZ093>095-090830-
GILES-LAWRENCE-WAYNE-
247 AM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...
AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF COLLINWOOD...OR 12 MILES
SOUTHEAST OF WAYNESBORO...MOVING EAST AT 35 MPH. OTHER STRONG
THUNDERSTORMS WERE DEVELOPING ACROSS THE AREA.
PEOPLE IN LAWRENCE...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE
CITY OF LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3500 8798 3529 8799 3530 8802 3535 8801
3538 8803 3537 8712 3499 8702
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 11:40 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 8, 11:40 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1140 PM CDT MON AUG 8 2011 .UPDATE...FOR 06Z TAFS. && .AVIATION...CHANGED PREVIOUS THINKING AND NOW THINK OVERNIGHT CONVECTION MAY BE CONSIDERABLY LESS. INSTEAD HAVE USED VCTS TO INDICATE POSSIBILITY OF TSTMS AT KBNA 14Z-20Z AND AT KCSV 17Z-22Z TOMORROW. SOME DRYING EXPECTED LATE TOMORROW AFTERNOON AS A LIGHT NWLY FLOW SETTLES IN. POSSIBLY A BIT OF MVFR FOG AT KCSN LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 627 PM CDT MON AUG 8 2011/ UPDATE...FOR 00Z TAFS AVIATION...WEAK UPPER LEVEL TROUGH MOVING EWD THROUGH THE AREA LATE TONIGHT AND TOMORROW. THIS FEATURE WILL LIKELY SET OFF TSTMS INVOF KBNA FROM 07Z TO 11Z AND AT KCSV FROM 10Z TO 14Z. THUS CONDITIONS OVERNIGHT WILL BE VFR GENERALLY...THEN MVFR TO IFR INVOF ANY TSTMS THAT MOVE INTO THE TERMINAL AREA. DON'T EXPECT MUCH IN THE WAY OF FOG OVERNIGHT BUT TO THE CONVECTION AND WINDS REMAINING A BIT HIGHER THAN NORMAL. CONVECTION SHOULD BE TAPERING OFF BY TOMORROW AFTERNOON AS THIS FEATURE MOVES ON TO THE EAST. PREV DISCUSSION... /ISSUED 614 PM CDT MON AUG 8 2011/ UPDATE... LATEST MODEL DATA SHOWS MOST OF MID TN DRY THIS EVENING WITH SCATTERED ACTIVITY SOUTHEAST/PLATEAU. THE NEXT ORGANIZED SYS SHOULD BRING AREA OF RW/TRW INTO WEST/NORTHWEST MID TN COUNTIES AFT MIDNIGHT. LKLY POPS WEST...MAINLY AFT MIDNIGHT. PREV DISCUSSION... /ISSUED 314 PM CDT MON AUG 8 2011/ SHORT TERM...THE THUNDERSTORMS THAT WERE OVER WESTERN MIDDLE TENNESSEE EARLIER THIS AFTERNOON HAVE NOW DECREASED TO JUST SOME PATCHY SHOWERS. MEANWHILE...SOME MORE VIGOROUS STORMS, THAT FORMED ALONG AN OUTFLOW BOUNDARY, WERE RUMBLING ACROSS EXTREME SOUTHERN PARTS OF OUR FORECAST AREA. ELSEWHERE...CONDITIONS WERE MOSTLY SUNNY AND HOT, WITH HIGHS MAINLY IN THE UPPER 80S TO MID 90S. RAIN CHANCES INCREASE TONIGHT AND TUESDAY... EXPECT A COLD FRONT TO APPROACH THE AREA TONIGHT AND BE NEAR PAH BY 12Z TUESDAY. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP OUT AHEAD OF IT, AND WILL BE GOING WITH "LIKELY POPS" MOST AREAS TONIGHT. AS THE FRONT MOVES ACROSS THE AREA TUESDAY, WILL GO WITH "LIKELY POPS" MOST AREAS ONCE AGAIN. WEDNESDAY LOOKS LIKE A MOSTLY DRY AND SEASONABLY WARM DAY... HIGH PRESSURE BUILDS IN FROM THE NORTHWEST, AND THE ONLY PLACE WHERE THERE WILL BE A POSSIBILITY FOR THUNDERSTORMS WILL BE IN THE EXTREME SOUTHWEST, IN VICINITY OF AN OLD QUASI-STATIONARY SURFACE DEW POINT BOUNDARY. NORTHWEST FLOW RAPIDLY BRINGS THE CHANCE FOR RAIN BACK INTO THE FORECAST FOR MID TO LATE WEEK... WEDNESDAY NIGHT AND THURSDAY, EXPECT ATMOSPHERIC MOISTURE ABOVE 5K FT TO INCREASE FROM THE SOUTHWEST, WITH OLD SFC DEW POINT BOUNDARY STARTING TO WORKS ITS WAY BACK TO THE NORTHEAST. BY 6 AM THURSDAY, EXPECT THAT BOUNDARY TO STRETCH FROM JUST WEST OF ST. LOUIS TO NEAR HSV, WITH THE LIKELIHOOD FOR TSTM DEVELOPMENT OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS PROPAGATING SOUTHEASTWARD TOWARD OUR FORECAST AREA. THUS, BELIEVE OUR WESTERN AND SOUTHERN AREAS WILL STAND THE BEST CHANCE FOR THUNDER WEDNESDAY NIGHT AND THURSDAY. WE REMAIN IN NORTHWEST FLOW INTO FRIDAY, AND VULNERABLE TO THUNDERSTORM PROPAGATION OUT OF THE MISSOURI AREA (ESPECIALLY OUR WESTERN AREAS). TEMPERATURE-WISE... EXPECT THE PASSAGE OF THE COLD FRONT ON TUESDAY AND THE CONTINUATION OF A NORTHWEST FLOW PATTERN THROUGH LATE WEEK TO KEEP MAX TEMPERATURES SUPPRESSED CLOSE TO SEASONABLE LEVELS. HIGHS TUESDAY THROUGH FRIDAY SHOULD BE MAINLY IN THE MIDDLE 80S TO LOWER 90S. LONG TERM...EXPECT UPPER RIDGE TO BUILD ACROSS THE WESTERN UNITED STATES OVER THE WEEKEND AND EARLY NEXT WEEK AND PROPEL YET ANOTHER COLD FRONT ACROSS THE MID STATE. RIGHT NOW, IT LOOKS LIKE THE FRONT WILL PROBABLY MOVE THROUGH SATURDAY NIGHT AND SUNDAY MORNING, ALONG WITH ANOTHER INCREASED CHANCE FOR THUNDER. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 18
Hazardous weather outlook, Aug 8, 5:00 AM CDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 8 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-091000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE ON TUESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND BRIEF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Aug 9, 2:23 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 223 AM CDT TUE AUG 9 2011 TNZ093-094-090800- LAWRENCE-WAYNE- 223 AM CDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND WAYNE COUNTIES... AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINWOOD...OR 10 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 30 MPH. PEOPLE IN CENTRAL LAWRENCE AND CENTRAL WAYNE COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3533 8736 3505 8735 3506 8795 3527 8795 13
Special weather statement, Aug 9, 2:47 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 AM CDT TUE AUG 9 2011
TNZ093>095-090830-
GILES-LAWRENCE-WAYNE-
247 AM CDT TUE AUG 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE AND WAYNE
COUNTIES...
AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF COLLINWOOD...OR 12 MILES
SOUTHEAST OF WAYNESBORO...MOVING EAST AT 35 MPH. OTHER STRONG
THUNDERSTORMS WERE DEVELOPING ACROSS THE AREA.
PEOPLE IN LAWRENCE...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE
CITY OF LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3500 8798 3529 8799 3530 8802 3535 8801
3538 8803 3537 8712 3499 8702
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:23 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 37 min |
| Aug 9, 2:52 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 23 min |
| Aug 9, 3:22 AM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 53 min |
| Aug 9, 3:38 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 21 min |
Nearby
Special Weather Statements in Tennessee, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.